MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G25221
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the loading catheter, handle, irrigation adapter, and the trigger cord attached to the barrel with four bands still in place were all included in the return.Our laboratory evaluation of the product said to be involved confirmed the complaint.One of the blue hooks was found loose in the tray.One undamaged hook still remained on the catheter.A dimensional inspection was performed on the loading catheter.The inner diameter was measured which was within the specification.A destructive test was performed on the catheter side where the second blue hook remained attached.The blue hook detached from the catheter past the required pressure which satisfies the requirement.The length of the trigger cord was measured between the knots which was found within tolerance.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the loading catheter said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.If the knot and the hook are placed closer than 2 cm, this can create resistance when withdrawing the loading catheter through the ligator handle and/or accessory channel of the endoscope.The instructions for use state: ¿attach trigger cord to hook on end of loading catheter, leaving approximately 2 cm of trigger cord between knot and hook.Withdraw loading catheter and trigger cord up through endoscope and out through handle." if additional pressure is applied to the loading catheter when resistance is encountered, this could contribute to separation of the blue hook from the loading catheter.The reported observation can occur if the blue hook gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic hemorrhoidal banding procedure, the physician used a cook 6 shooter saeed multi-band ligator.As they [physician] were loading the trigger cord, the end piece of the loading catheter broke off.The procedure was successfully completed with a manual hemorrhoid bander.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12293151
Report Number1037905-2021-00360
Device Sequence Number3164618
Product Code MND
UDI-Device Identifier00827002252219
UDI-Public(01)00827002252219(17)211208(10)W4414480
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2021
Device Model NumberG25221
Device Catalogue NumberMBL-6-XL-C
Device Lot NumberW4414480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS 190